View Single Post
Old 08-21-2004, 05:36 PM   #4
Eilidh1 Eilidh1 is offline
Senior Member
(female)
 
Join Date: Apr 2004
Location: Scotland
Posts: 115
Eilidh1 HB User
Re: Seizure Medications / Topamax ?

Hello Jaye!

The weight loss often associated with T is caused by a loss of appetite. Now although I was happy to lose the weight I had gained from Epilem (Sodium Valproate) this has certainly been no picnic (get it, no picnic -haha ) for me, and is one of the main reasons I am changing to Keppra, which apparently has no effect on your appetite. I went from 124 pounds to 94 pounds (I'm 5ft 1) on T. I couldn't eat. I could sometimes drink. It wasn't an enjoyable experience - looking forward to stuffing my face again!

About the liver thing - T is different from other AEDs in that it's processed through your kidneys rather than your liver, so it doesn't affect your liver, but it can give you kidney stones (ouch). One way to avoid this though is to drink water - and plenty of it! Lots of water will also make your skin baby smooth! Good luck with this - it's tough and can drive you round the bend - we'll all be thinking of you!

Eilidh
x